• Users Online: 776
  • Home
  • Print this page
  • Email this page
CASE REPORT
Year : 2022  |  Volume : 11  |  Issue : 4  |  Page : 454-456

Reactivation of tuberculosis in patient treated with the antifibrotic drug nintedanib


At Medical University of Pleven, Pleven, Bulgaria

Correspondence Address:
Iliya Iliev Krachunov
Street Bosilegrad 1, Pleven
Bulgaria
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijmy.ijmy_194_22

Rights and Permissions

The novel antifibrotic drugs for idiopathic pulmonary fibrosis give us an opportunity for change the course of the disease. Their usages are expected to rise with the widening of their indications. We report a case of a patient who complains of fatigue breathlessness on exertion, dry cough, and fever up to 38°C while on the antifibrotic drug nintedanib treatment. We proved the reactivation of latent tuberculosis (TB) by microbiology of bronchial lavage. The outpatient died from massive hemoptysis. To our knowledge, we present the first case in the world for reactivation of TB in a patient on treatment with nintedanib. We suggest closer follow-up for patients with a history of TB or living in countries with higher TB prevalence during treatment with antifibrotic drugs.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed588    
    Printed8    
    Emailed0    
    PDF Downloaded72    
    Comments [Add]    

Recommend this journal